PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of bmjcrInstructions for authorsCurrent ToCBMJ Case Reports
 
BMJ Case Rep. 2010; 2010: bcr1020092405.
Published online Oct 8, 2010. doi:  10.1136/bcr.10.2009.2405
PMCID: PMC3028032
Unexpected outcome (positive or negative) including adverse drug reactions
Accelerated avascular necrosis after single intra-articular injection of corticosteroid into the hip joint
A M Kassam
Department of Trauma and Orthopaedics, Royal Devon and Exeter NHS Foundation Trust, Exeter, UK
Correspondence to A M Kassam, akassam/at/doctors.net.uk
Abstract
Avascular necrosis (AVN) involves destruction of the hip joint. Long-term use of steroids has been shown to cause AVN. This article presents a case of intra-articular injection of steroid causing a rapid onset of AVN in the hip joint. Bone histology at time of total hip replacement showed evidence of AVN and no evidence of infection.
Articles from BMJ Case Reports are provided here courtesy of
BMJ Group